While most individuals tolerate statins nicely with none facet effects popping up, sure undesirable issues can happen. Muscle aches and pains are a few of the mostly reported issues when taking the capsules. However, this signal can generally progress to different conditions.
Heart UK explains that muscle ache may lead to myopathy, myositis or rhabdomyolysis.
This isn’t thought-about frequent because it solely occurs in a small variety of instances.
However, Monika Wassermann, Medical Director at Olio Lusso “highly” really helpful making your self conscious of the warning signs.
Wassermann stated: “Myopathy refers to conditions that significantly impact our skeletal muscle health or muscles in the body linked to the bones.”
READ MORE: Dr Michael Mosley shares root vegetable can decrease hypertension – ‘quite meaningful’
Heart UK particulars that this muscle illness describes a stage the place the muscle “no longer functions adequately”.
The medical director shared these myopathy signs to look out for:
- Severe weak muscle mass (particularly on the shoulders, arms, legs, and thighs)
- Intense muscle cramps
- Feeling typically weak and exhausted always
- Muscle spasms.
The skilled continued: “Statins’ side effects can lead to muscle inflammation, instigating weakness, pain, and lethargy in the muscles, a condition termed myositis.”
Your physician may run some exams, together with a blood take a look at used for measuring a substance in your blood referred to as creatine kinase (CK).
This is launched into your bloodstream when your muscle mass expertise irritation or harm.
The NHS explains: “If the CK in your blood is more than five times the normal level, your doctor may advise you to stop taking the statin.
“Regular exercise can sometimes lead to a rise in CK, so tell your doctor if you’ve been exercising a lot.”
Once your CK drops again to regular, your physician may recommend you begin taking the medication once more.